Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 71, NWS Twin Cities, MN

June 30, 2019Redwood County, Renville County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 30, 2019, 10:29 PM CDT for Redwood County, Renville County, Minnesota. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2019, 10:29 PM CDT (03:29 UTC)
Expired
Jun 30, 2019, 11:15 PM CDT
In force
46 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Redwood County, MN, Renville County, MN

The radar

The Minneapolis radar (KMPX), 133 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 10:35 PM CDTTSTM WND GST 532 Wnw Olivia, MNAWOS STATION KOVL OLIVIA AP.
Jun 30, 10:45 PM CDTTSTM WND GST 781 Sse North Redwood, MNASOS STATION KRWF REDWOOD FALLS AP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2019-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2019-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-679 J/kg
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WUUS53 KMPX 010329
SVRMPX
MNC127-129-010415-
/O.NEW.KMPX.SV.W.0071.190701T0329Z-190701T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1029 PM CDT Sun Jun 30 2019

The National Weather Service in The Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Redwood County in southwestern Minnesota...
  Central Renville County in central Minnesota...

* Until 1115 PM CDT.

* At 1028 PM CDT, severe thunderstorms were located along a line
  extending from near Renville to 8 miles south of Echo to 7 miles
  north of Walnut Grove, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Renville around 1035 PM CDT.
  Olivia around 1040 PM CDT.
  Redwood Falls, Bird Island and Lamberton around 1045 PM CDT.
  Morton around 1050 PM CDT.
  Morgan and Franklin around 1055 PM CDT.
  Hector around 1100 PM CDT.

Other locations impacted by these severe thunderstorms include
Bechyn, Seaforth, Delhi, Clements, Lucan, Revere, Redwood Falls
Airport, Sanborn, Belview and Milroy.

This includes  Jackpot Junction Casino.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4440 9558 4454 9546 4455 9536 4466 9536
      4478 9526 4482 9459 4446 9479 4449 9482
      4449 9487 4432 9486 4428 9488 4428 9511
      4420 9511 4420 9560
TIME...MOT...LOC 0328Z 272DEG 43KT 4473 9520 4451 9535 4433 9549 

HAIL...<.75IN
WIND...60MPH
 
$$

BORGHOFF
3 follow-up statements
193 
WWUS53 KMPX 010344
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1044 PM CDT Sun Jun 30 2019

MNC127-129-010415-
/O.CON.KMPX.SV.W.0071.000000T0000Z-190701T0415Z/
Redwood MN-Renville MN-
1044 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR REDWOOD AND CENTRAL RENVILLE COUNTIES...

At 1044 PM CDT, severe thunderstorms were located along a line
extending from near Bird Island to near Morton to near Wabasso,
moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Bird Island and Franklin around 1050 PM CDT.
  Hector around 1055 PM CDT.
  Morgan around 1105 PM CDT.

Other locations impacted by these severe thunderstorms include
Bechyn, Seaforth, Delhi, Clements, Lucan, Revere, Redwood Falls
Airport, Sanborn, Danube and North Redwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4440 9558 4446 9547 4455 9536 4479 9512
      4482 9459 4446 9479 4449 9482 4449 9487
      4432 9486 4428 9488 4428 9511 4420 9511
      4420 9560
TIME...MOT...LOC 0344Z 270DEG 46KT 4474 9485 4452 9500 4433 9525 

HAIL...<.75IN
WIND...60MPH
 
$$

BORGHOFF
081 
WWUS53 KMPX 010352
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1052 PM CDT Sun Jun 30 2019

MNC127-129-010415-
/O.CON.KMPX.SV.W.0071.000000T0000Z-190701T0415Z/
Redwood MN-Renville MN-
1052 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHERN REDWOOD AND EASTERN RENVILLE COUNTIES...

At 1052 PM CDT, severe thunderstorms were located along a line
extending from Hector to Franklin to 7 miles southeast of Wabasso,
moving east at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated. At 1045 PM, Redwood Falls airport gusted 
         to 78 mph.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Hector around 1055 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4441 9526 4452 9516 4480 9490 4482 9459
      4446 9479 4449 9482 4449 9487 4432 9486
      4428 9488 4428 9511 4420 9511 4420 9560
      4428 9545
TIME...MOT...LOC 0352Z 272DEG 43KT 4474 9474 4452 9489 4433 9514 

HAIL...<.75IN
WIND...80MPH
 
$$

BORGHOFF
974 
WWUS53 KMPX 010411
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1111 PM CDT Sun Jun 30 2019

MNC127-129-010421-
/O.EXP.KMPX.SV.W.0071.000000T0000Z-190701T0415Z/
Redwood MN-Renville MN-
1111 PM CDT Sun Jun 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REDWOOD AND EASTERN
RENVILLE COUNTIES WILL EXPIRE AT 1115 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Minnesota.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.

LAT...LON 4441 9526 4452 9516 4480 9490 4482 9459
      4446 9479 4449 9482 4449 9487 4432 9486
      4428 9488 4428 9511 4420 9511 4420 9560
      4428 9545
TIME...MOT...LOC 0411Z 272DEG 43KT 4473 9446 4451 9462 4432 9487 

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:49 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 30, 6:49 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
649 PM CDT Sun Jun 30 2019

.SHORT TERM...(This evening through Monday night)
Issued at 247 PM CDT Sun Jun 30 2019

The convective complex of showers and thunderstorms stabilized at
least the central/eastern portion of the forecast area, but will
be keeping a close eye on storms that develop over west/south
central MN this afternoon and evening given the high instability
that remains there.

Tonight we expect a more concentrated area of storms to move into
west/central MN from South Dakota, as a mid-level shortwave
intersects the quasi-stationary frontal boundary. The primary
threat will transition to heavy rain as strong low-level moisture
transport noses into the area and storms potentially train along
the boundary. Given precipitable water values and progged QPF, it
appears that a 2-4 inch band of rain is possible somewhere in
central MN. However, at this point do not have enough confidence
on where that would setup so have held off on a flash/flood watch
for now.

On Monday shower and thunderstorm chances will continue with the
stalled front over southern MN and continued ripples passing the
westerly mid-level flow regime. The threat for strong/severe
storms will still exist from southern MN into west central WI,
particularly with afternoon/evening destabilization in the warm
sector.

.LONG TERM...(Tuesday through Sunday)
Issued at 247 PM CDT Sun Jun 30 2019

Few changes were made in the long term forecast period. On
Tuesday, the front finally shifts south into Iowa as a weak cold
front pushes south from Canada. Shower and thunderstorms would be
more scattered in nature, but can't be ruled out given the
continued presence of weak mid-level impulses.

Wednesday through Friday could end up being active with showers
and thunderstorms, given progs of another frontal passage and
several shortwaves. Spatial/temporal confidence is low, however.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 649 PM CDT Sun Jun 30 2019

Clusters of showers and thunderstorms are ongoing across South
Dakota and northeastern Iowa. The activity to the west will build
eastward this evening and overnight, setting up the risk for
heavy rainfall and thunderstorm redevelopment for all the TAF
sites, but especially near RWF-MSP-RNH-EAU. A break is expected
later Monday morning, but additional storms will develop again
Monday afternoon.

KMSP...Not much to be concerned about this evening, but overnight
the thunder threat will increase near or after 08Z. Should see a
break for most of Monday, but storms may return by mid afternoon.

/OUTLOOK FOR KMSP/
Tue-Thu...VFR. Chc MVFR/TSRA. Winds LGT and VRB.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...LS
LONG TERM...LS
AVIATION...BORGHOFF
Hazardous weather outlook, Jun 30, 4:13 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
413 PM CDT Sun Jun 30 2019

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
012115-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
413 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Tonight

There is a Slight Risk for severe thunderstorms. Damaging winds
will be the main hazard. In addition, some thunderstorms may
produce heavy rain which could produce localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Periods of thunderstorms are expected for much of next week with
some severe weather possible.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this evening.

In the hours before

Local storm report, Jun 30, 9:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
935 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             ECHO                    44.62N 95.42W
06/30/2019  M0.88 INCH       YELLOW MEDICINE    MN   AMATEUR RADIO

&&

BORGHOFF
Special weather statement, Jun 30, 10:17 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1017 PM CDT Sun Jun 30 2019

MNZ064-065-073-010400-
Yellow Medicine-Renville-Redwood-
1017 PM CDT Sun Jun 30 2019

...A LINE OF STORMS WILL AFFECT REDWOOD...SOUTHEASTERN YELLOW
MEDICINE AND CENTRAL RENVILLE COUNTIES...

At 1017 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Sacred Heart to 8 miles southeast of
Cottonwood to 8 miles southeast of Marshall. Movement was east at 30
mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Redwood Falls, Olivia, Renville, Bird Island, Lamberton, Wabasso,
Sacred Heart, Wood Lake, Echo, Danube, Belview and Vesta.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4479 9545 4486 9479 4422 9527 4426 9560
      4454 9560 4457 9561
TIME...MOT...LOC 0317Z 269DEG 28KT 4474 9541 4452 9557 4434 9570

BORGHOFF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:58 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine31 min
Jun 30, 10:17 PM CDTSpecial Weather StatementMPXRedwood, Renville43 min
Jun 30, 10:50 PM CDTSevere Thunderstorm WarningMPXBrown, McLeod, Nicollet, Renville, Sibley40 min
Jun 30, 10:56 PM CDTTornado WarningMPXMcLeod, Renville, Sibley34 min
Jun 30, 11:29 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Sibley46 min
Jun 30, 11:54 PM CDTSevere Thunderstorm WarningMPXHennepin, Scott32 min
Jul 1, 12:22 AM CDTSpecial Weather StatementMPXDakota, Goodhue, Ramsey, Rice, Washington38 min
Jul 1, 12:42 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue33 min
Jul 1, 1:56 AM CDTFlash Flood WatchMPXBlue Earth, Brown, Carver, Chippewa, Dakota, Freeborn and 13 more7 hr
Jul 1, 2:10 AM CDTSpecial Weather StatementMPXRenville, Yellow Medicine3 hr
Jul 1, 2:42 AM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine33 min
Jul 1, 3:55 AM CDTSpecial Weather StatementMPXBrown, Nicollet, Sibley50 min
Jul 1, 4:37 AM CDTFlash Flood WarningMPXRedwood, Renville, Yellow Medicine3 hr
Jul 1, 6:56 AM CDTSpecial Weather StatementMPXMorrison2 hr
Jul 1, 7:01 AM CDTRiver Flood WarningMPXRenville24 days
Jul 1, 7:31 AM CDTAreal Flood WarningMPXBrown, Redwood, Renville, Sibley, Yellow Medicine9 hr
Jul 1, 9:41 AM CDTRiver Flood WarningMPXBrown7 days
Jul 1, 9:41 AM CDTRiver Flood WarningMPXBrown6 days
Jul 1, 9:41 AM CDTRiver Flood WarningMPXChippewa, Lac qui Parle, Yellow Medicine24 days
Jul 1, 9:41 AM CDTRiver Flood WarningMPXRedwood21 days
Jul 1, 1:34 PM CDTFlash Flood WatchMPXBlue Earth, Brown, Dakota, Faribault, Freeborn, Goodhue and 11 more7 hr
Jul 1, 3:27 PM CDTSevere Thunderstorm WarningMPXWatonwan50 min
Jul 1, 3:30 PM CDTSpecial Weather StatementMPXWaseca30 min
Jul 1, 3:36 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn54 min
Jul 1, 4:09 PM CDTTornado WarningMPXFreeborn36 min
Jul 1, 4:16 PM CDTSpecial Weather StatementMPXBlue Earth, Martin29 min
Jul 1, 4:21 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Nicollet39 min
Jul 1, 4:45 PM CDTTornado WarningMPXFreeborn45 min
Jul 1, 5:04 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn, Steele, Waseca45 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.